MAUDE Adverse Event Report: EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER

EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER
Model Number 500-55118
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation of the returned catheter revealed that the iddc was stretched, there was a kink at 39 cm and the distal marker band was missing.A witness mark was present in the tubing for the missing marker band, indicating that the marker band was originally placed in the correct location during manufacturing.Review of the device history record indicated that the device was manufactured according to specification and met all acceptance criteria prior to release.While it was not confirmed if a rotating hemostasis valve was used, the ifu warns the user that insertion or removal through a rotating hemostasis valve may result in removal of the radiographic marker bands, stretching or other damage to the catheter.There was no impact to the patient; the final outcome was reported as good.
 
Event or Problem Description
An ekos catheter was used to treat a patient with a bilateral pe on (b)(6) 2018.It was reported that the device would not infuse.During the investigation of the returned ekos catheter 171220091-005 on 18 jul 2018, it was discovered that the distal marker band was missing.

Brand Name
EKOSONIC ENDOVASCULAR CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
EKOS CORPORATION
11911 north creek parkway s
bothell WA 98011 8809
MDR Report Key7767442
Report Number3001627457-2018-00023
Device Sequence Number2050412
Product Code KRA
UDI-Device Identifier00858593006141
UDI-Public00858593006141
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K140151
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model Number500-55118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2018
Initial Report FDA Received Date08/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;